×

Positive periodic solutions of discrete \(n\)-species food-chain systems. (English) Zbl 1087.39012

A speculative model of \(n\)-species closed food-chain systems is formulated in terms of an \(n\)-th order discrete system with discrete delays. The authors claim that such a formulation is more efficient than a continuous one in the case of non-overlapping generations. An extension theorem known already to Euler (attributed to two recent authors) plays a key role in proving that the proposed system may admit periodic solutions. The proof is non-constructive. No observational data are cited on any group of actual species. Their ecological niche is not even roughly described. The realism of the model is thus debatable.

MSC:

39A11 Stability of difference equations (MSC2000)
92D25 Population dynamics (general)
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Liu, Q. M.; Zhou, H. Y., Existence and global attractivity of periodic solutions in \(n\)-species food-chain system with time delays, J. Inequal. Pure Appl. Math., 4, 5, 1-17 (2003) · Zbl 1069.34063
[2] Agarwal, R. P., Difference Equations and Inequalities: Theory, Method and Applications, Monographs and Textbooks in Pure and Applied Mathematics, No. 228 (2000), Marcel Dekker: Marcel Dekker New York · Zbl 0952.39001
[3] Agarwal, R. P.; Wong, P. J.Y., Advance Topics in Difference Equations (1997), Kluwer Publisher: Kluwer Publisher Dordrecht · Zbl 0914.39005
[4] Freedman, H. I., Deterministic Mathematics Models in Population Ecology (1980), Marcel Dekker: Marcel Dekker New York · Zbl 0448.92023
[5] Murry, J. D., Mathematical Biology (1989), Springer-Verlag: Springer-Verlag New York · Zbl 0682.92001
[6] Gopalsamy, K., Stability and Oscillations in Delay Differential Equations of Population Dynamics (1992), Kluwer Academic Publishers: Kluwer Academic Publishers Boston · Zbl 0752.34039
[7] Fan, M.; Wang, K., Periodic solutions of a discrete time nonautonomous ratio-dependent predator-prey system, Math. Comput. Modell., 35, 9-10, 951-961 (2002) · Zbl 1050.39022
[8] Gaines, R. E.; Mawhin, J. L., Coincidence Degree and Nonlinear Differential Equations (1977), Springer-Verlag: Springer-Verlag Berlin · Zbl 0326.34021
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.